Skip to main content
Log in

Mögliche Lungenembolie nach Embolisation eines Hämangioms mit Fibrinkleber

Possible pulmonary embolism after embolisation of a haemangioma with fibrin glue

  • Published:
Der Anaesthesist Aims and scope Submit manuscript

Zusammenfassung.

Die Therapie von Hämangiomen im orofazialen Bereich mittels Embolisation und Exzision gilt als sicher und wird vor allem im Kindesalter häufig praktiziert. Bei einer 5jährigen Patientin mit einem ausgedehnten Hämangiom im Bereich der rechten Gesichtshälfte sowie der Oberlippe kommt es kurz nach Injektion von Fibrinkleber zu einem Blutdruckabfall sowie einer Tachykardie, begleitet von einem Abfall der Sauerstoffsättigung und des endexspiratorischen Kohlendioxidpartialdrucks. Als wahrscheinlichste Ursache kommt eine Abschwemmung von Fibrinkleberthromben mit konsekutiver Embolisation des Lungenstromgebiets in Betracht. Obwohl das beschriebene Ereignis selten ist, muß man bei der Injektion von embolisierenden Substanzen in gefäßreiche Gewebe mit systemischen Komplikationen wie einer Lungenembolie rechnen.

Abstract.

More than 50% of all congential haemangiomas are located on the head and neck. Because most orofacial haemangiomas exhibit the tendency to grow rapidly, they are often treated by embolisation and excision. Case report. The case of a 5-year-old patient is presented, who was admitted to the hospital for embolisation and immediate surgery of a haemangioma of the right side of the face and upper lip. After the injection of 2 ml fibrin glue she suddenly developed hypotension, tachycardia, a low oxygen saturation, and a low end-tidal carbon dioxide partial pressure. There was no failure of the breathing circuit and no airway obstruction could be found. Most likely these symptoms were due to transport of the fibrin glue from the haemangioma into pulmonary vessels. The therapy included the administration of heparin and antihypotensive drugs. After stabilisation, the patient was transferred to the intensive care unit for 1 day without further complications. Conclusion. Pulmonary embolism after injection of fibrin glue into an orofacial haemangioma has not previously been reported, but it should be considered that systemic complications can occur after injecting substances for embolisation into vessel-rich tissues.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Author information

Authors and Affiliations

Authors

Additional information

Eingegangen am 30. April 1993 / Angenommen am 31. Januar 1994

Rights and permissions

Reprints and permissions

About this article

Cite this article

Tonner, P., Scholz, J. Mögliche Lungenembolie nach Embolisation eines Hämangioms mit Fibrinkleber. Anaesthesist 43, 614–617 (1994). https://doi.org/10.1007/s001010050100

Download citation

  • Issue Date:

  • DOI: https://doi.org/10.1007/s001010050100

Navigation